MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, device evaluation is unable to be performed.A lot history review revealed 1 additional reocclusion complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, but not the procedure.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right mid superficial femoral artery (sfa) and popliteal artery.Approximately 6 months after the index procedure, the patient¿s right mid sfa and popliteal vessels were reportedly reoccluded.No additional intervention has been performed at this time, but the patient was placed on a medication regiment.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right mid superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right mid sfa and popliteal vessels were reportedly reoccluded.Subsequently, the patient was placed on a medication regiment, but approximately one month later a revascularization was performed involving the placement of a stent.The hcp deemed the revascularization was successful.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information: outcomes attributed to adv ev was changed from "n/a" to "required intervention to prevent permanent impairment/damage (devices)." corrected information: date of event was changed from "(b)(6) 2017" to "(b)(6) 017." event description was changed from "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right mid superficial femoral artery (sfa) and popliteal artery.Approximately 6 months after the index procedure, the patient¿s right mid sfa and popliteal vessels were reportedly reoccluded.No additional intervention has been performed at this time, but the patient was placed on a medication regiment.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported." to "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right mid superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right mid sfa and popliteal vessels were reportedly reoccluded.Subsequently, the patient was placed on a medication regiment, but approximately one month later a revascularization was performed involving the placement of a stent.The hcp deemed the revascularization was successful.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported." relevant tests and lab data was changed from "unknown" to " on (b)(6) 2017, dus imaging indicated occlusion of target lesion.On (b)(6) 2017, a reintervention was performed involving placement of a stent." analysis exerpt was changed from ".Therefore, device." to ".Therefore, the device." analysis: the sample was not returned from the user facility; therefore, the device evaluation is unable to be performed.A lot history review revealed 1 additional reocclusion complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, but not the procedure.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6756639
Report Number3006513822-2017-00148
Device Sequence Number13673569
Product Code ONU
UDI-Device Identifier00801741088742
UDI-Public(01)00801741088742
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number9004
Device Catalogue Number9050613400150
Device Lot NumberGFZH2964
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight70